Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

lionfish

Member
  • Posts

    68
  • Joined

  • Last visited

Reputation

7 Neutral

About lionfish

  • Birthday 01/01/1986

Profile Information

  • Gender
    Male

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. And this is a bad thing?! IMO even though accutane hasn't worked so great for me at least there is actual scientific evidence showing the benefits of traditional prescription medications / treatments. Plus lots of feedback from people who post reviews. It seems to me the problem with 'alternative' and 'natural' options is the lack of evidence that they actually work. Plus the limited feedback available. Although I do agree this site does push "The Regimen" very hard as 'best' treatment
  2. Hi, I really appreciate the reply, and in response to your question I really don't know, some people say that once they come off accutane it improves further as your skin refinds it's original kinda state, but then others say it starts getting worse... To be honest it's pretty scary because I really don't want my acne to return like how it was before but I feel as if I'm done with the red face and cracked lips... So I really don't know! Haha, I'll have to talk with my dermatologist about this ne
  3. You don't appear to have acne? So either the accutane has worked super fast or maybe you didn't need it in the first place? Your skin doesn't look red to me in the pictures. I would suggest just generally taking good care of your skin and using a good moisturiser.
  4. Hi all. I'm not really sure if I should be posting here as my experiences are not as bad as others. I would say I have been left with mild side effects and disappointment that it didn't work. I had two courses of accutane in the last couple of years. Both times I had fairly bad muscle and joint pain, dry eyes and mental symptoms like fatigue and depression. It hasn't cured my acne and I have been left with really dry skin, dry eyes and although I can't really explain it properly I feel
  5. Accutane - the most effective treatment I've tried but not a miracle cure. Weigh up the pros and cons carefully.

    Works better than anything else I tried Much less oily skin - skin feels and looks nicer. Easy - no creams to apply or regimen to follow. Potentially dangerous - regular blood tests required Dry eyes, lips, skin and joint pain are annoying as time goes on. Not a complete cure. My acne wasn't the most severe case ever but it was persistent; 10 years of back and body acne. Various other treatments failed so I decided to give Accutane a go. I'm a big guy so my dose was large; I star
  6. Hi all, I finished a course of Accutane approx mid April this year. I was on it a long time and although much of that time was at a low dose I did get up to 100mg by the end. My derm thought it was the best time to stop (I wasn't so sure) as he felt my skin was clear and basically I had been on it long enough. I was concerned that I could still feel the occasional 'bump' under the skin but he didn't seem concerned. Anyway, now less than 2 months later I have the return of acne cysts on
  7. yes, I got very scared before taking it because I read and watched all the horror stories online. I first saw my dermatologist in July then I had to delay my 6 week follow up appointment as I hadn't managed to work up the courage to start taking the medication yet! After finally managing to swallow the first pill I then spent the next 3-4 hours in a state of virtual panic, waiting for some kind of severe reaction to it.
  8. I was on accutane for 7 months - Started at 20mg and got up to 120mg by the time I completed the course. I was still getting a few new cysts just a week before my course ended, I was worried about stopping but the Dr felt the dose I had taken was quite high and now was the time to stop. That was just short of a month ago and *fingers crossed* my skin seems OK so far. No significant new breakouts as of yet. Be patient.
  9. Similar situation. Been on accutane for what must be more than 7 months now, up to 100mg per day. Really dry skin everywhere but still breaking out on my back (main problem area) and now my face, which had never been a big problem before starting accutane! The skin on my face is so dry that it if literally flaking off, but even the smallest amount of very light "non greasy" moisturiser seems to clog up it right up. Letting my beard grow now makes my face incredibly itchy but shaving i
  10. I have something like this as well..... the backs of my hands kinda look scaly. They kinda burned and were itchy for a while but now things do seem better after I decided to be more careful hand washing and apply lots of moisturiser.... I don't know what causes it as I never thought to raise it with my Dr.... just seemed like a bad case of dry skin to me? But maybe what you are describing is something different... best to ask your DR I guess.
  11. Hi, you don't sound stuck up. From what I have been told I don't think missing a couple of doses where you run out before the new prescription will really cause any major problems, just take care of your skin like you normally would. You should really ask a doctor... but... if it were me I would space out my remaining pills so that I could take some every day, rather than full-dose to nothing overnight. I'm your height but considerably fatter, on my 29th week of Accutane (roughly, de
  12. If the new breakout is only mild then it would make more sense to go to your GP and ask them if you can try some topical creams or antibiotics first.
  13. I would agree with the previous reply, go to the doctor and get a new prescription for a lower dose. If the side effects are that severe and you only have a short wait until you see the Dr then I can't see what harm it would do to actually just stop taking them now; OK this is not an ideal solution but it is certainly better than starting to cut pills in half.
  14. The accutane documentary on the BBC has made its way to the daily mail website now.... http://www.dailymail.co.uk/femail/article-2253526/Did-miracle-acne-drug-drive-precious-children-suicide-Thats-parents-believe-So-Roaccutane-withdrawn-America-Britain.html
  15. Good luck with your accutane "journey". I'm on about week 15 now; they started me off on 20mg and now I have worked up to 60mg and everything is going well so far. Luckily being male makes life easier when it comes to starting accutane; no additional pills to take and all that. I watched the documentary and to be honest I thought it was OK but not great..... mainly because nothing in it was really news to me, I spent weeks agonising over the decision to start accutane and I read a lot of the
×